Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 55, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Apr 1, 1998, 3:32 AM EST for Clinton County, Franklin County, New York. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 1998, 3:32 AM EST (08:32 UTC)
- Expired
- Apr 1, 1998, 3:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Clinton County, NY, Franklin County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3009 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 010835 FFWBTV NYC019-033-089-VTC017-015-019-005-009-011-021-001-012030- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 332 AM EST WED APR 1 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 330 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH NEW YORK ...CLINTON COUNTY...FRANKLIN COUNTY...ST. LAWRENCE COUNTY IN EAST CENTRAL VERMONT ...ORANGE COUNTY IN NORTH CENTRAL VERMONT ...LAMOILLE COUNTY...ORLEANS COUNTY IN NORTHEAST VERMONT ...CALEDONIA COUNTY...ESSEX COUNTY IN NORTHWEST VERMONT ...FRANKLIN COUNTY IN SOUTHWEST VERMONT ...RUTLAND COUNTY IN WEST CENTRAL VERMONT ...ADDISON COUNTY RIVERS IN THE ABOVE MENTIONED COUNTIES REMAIN IN FLOOD. RAIN WILL BECOME WIDESPREAD ACROSS THE REGION TODAY...AND THEN TAPER TO SHOWERS TONIGHT. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE FURTHER RISES IN RIVER LEVELS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 3:15 AM EST, 17 minutes earlier.
Area forecast discussion, Apr 1, 3:15 AM EST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 315 AM EST WED APR 1 1998 MAIN WX PROBLEM THIS FCST PD WL CONTINUE TO BE FLOODING. WARNINGS ALREADY IN PLACE FOR MUCH OF FA...AND THESE WL ALL BE EXTENDED. FLOOD WATCH UP FOR ENTIRE REGION THRU THURS...AND SEE NO REASON TO ALTER THIS. CDFNT...WHICH AT THIS TIME YESTERDAY APPEARED AS IF IT WOULD ONLY IMPACT XTRM NRN SECTIONS...HAS PLUNGED SOUTH OF FA...AND LOOKS AS IF WL DROP INTO SRN NEW ENG BFR BCMG STNRY. IT WL THEN ATTEMPT A RETURN NORTH AS WRMFNT THIS PM. MODELS HAVE NOT HANDLED THIS SHALLOW COLD AIRMASS WELL AT ALL (I DONT REMEMBER FCSTG A 40 DEGREE TEMP DROP FOR ST LWR OR CHMPLN VLY FOR YESTERDAY PM)...AND SEE NO REASON FOR THIS TO CHNG. XPC FNT TO STRUGGLE IN ITS RETURN NORTH TDA...PERHAPS REACHING INTO ADRNDKS AND SRN VT LATE IN DAY. THE COMBINATION OF COOLER TEMPS AND FACT THAT SNOWPACK HAS BEEN FURTHER REDUCED BY YESTERDAYS RECORD WARMTH HAS ALLOWED WATER LEVELS ON RIVERS TO STABILIZE OR RECEDE A BIT TONIGHT...ALTHO MOST ARE IN FLOOD AT THIS POINT. THEY WL RMN IN FLOOD TDA DUE TO RAIN AND PSBL T-STRMS WITH APRCH OF FRONTAL SYS. JUST SCT SHWRS ACRS FA ATTM...BUT XPC OVERRUNNING RAINS TO DVLP THIS AM AS FNT BEGINS RETURN NORTH. XPC WDSPRD .50 TO 1.00 INCH RAIN TOTALS ACRS FA NEXT 24 HRS WITH LOCALLY HIR AMTS PSBL NRN VT WHERE THETA E MAX FCST. AMTS GREATER THAN AN INCH ALSO PSBL IN ADRNDKS WHERE CONVECTIVE THREAT IS GREATEST THIS PM. OCCLUSION WL MOV ACRS RGN FROM SW-NE BTWN 00Z-06Z...AFT WHICH THREAT OF SGFNT RAIN WL END. TEMPS WL LIKELY BE WARMER WITH PASSAGE OF THIS FEATURE. COLD POOL ALF WL MOVE ACRS RGN THU/THU NITE AND THIS WL RESULT IN MORE SHWRS....WHICH MAY CHNG TO SNOW IN MTNS LATER THURS AS LOWER LVLS OF ATMOS BEGIN TO COOL. WOULD GO BLO FWC TEMPS TDA. TEMPS SHUD RISE TO FCSTD MINS TNGT. FWC TEMPS THURS LOOK A FEW DEGREES TOO WARM. RJS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:32 AM EST | Flash Flood Warning | BTV | St. Lawrence | 12 hr |
| Apr 1, 10:22 AM EST | Flash Flood Warning | BTV | Essex | 5 hr |
| Apr 1, 3:20 PM EST | Flash Flood Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 12 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.